Alert archive / Ohio / Gale Watches in 2014

Gale Watch 3, NWS Cleveland, OH

January 22, 2014

NWS Cleveland, OH issued this gale watch at Jan 22, 2014, 3:45 AM EST. It took effect at Jan 24, 2014, 1:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 22, 2014, 3:45 AM EST (08:45 UTC)
In effect from
Jan 24, 2014, 1:00 PM EST
Expired
Jan 24, 2014, 3:52 AM EST
In force
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

710 
WHUS71 KCLE 220845
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
345 AM EST WED JAN 22 2014

LEZ061-142>149-162>169-221645-
/O.NEW.KCLE.GL.A.0003.140124T1800Z-140126T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
345 AM EST WED JAN 22 2014

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY
EVENING. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO INCREASE TO
  40 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN GALE
  FORCE THROUGH SATURDAY MORNING WHEN THEY BECOME WESTERLY.

* WAVES: SIGNIFICANT ICE REMAINS ON THE LAKE AT THIS TIME AND
  WAVES WILL BE LIMITED TO ICE FREE AREAS. HOWEVER...WAVES WILL BE
  MINIMAL DUE TO SHORT FETCHES.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL
  LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE.
  SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG
  WIND SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE 
FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD
MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR
CONSIDER ALTERING THEIR PLANS.

&&

$$

LOMBARDY
7 follow-up statements
373 
WHUS71 KCLE 222043
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EST WED JAN 22 2014

LEZ061-142>149-162>169-230445-
/O.CON.KCLE.GL.A.0003.140124T1800Z-140126T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
343 PM EST WED JAN 22 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO INCREASE TO 
  35 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN 
  GALE FORCE THROUGH SATURDAY MORNING WHEN THEY BECOME WESTERLY. 

* WAVES: SIGNIFICANT ICE REMAINS ON THE LAKE AT THIS TIME AND 
  WAVES WILL BE LIMITED TO ICE FREE AREAS. HOWEVER...WAVES WILL 
  BE MINIMAL DUE TO SHORT FETCHES. 

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. 
  SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING 
  STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
636 
WHUS71 KCLE 230246
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
946 PM EST WED JAN 22 2014

LEZ061-142>149-162>169-231100-
/O.CON.KCLE.GL.A.0003.140124T1800Z-140126T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
946 PM EST WED JAN 22 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WINDS: SOUTHWEST WINDS TO 30 KNOTS ARE EXPECTED TO INCREASE TO 
  35 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN 
  GALE FORCE THROUGH SATURDAY MORNING WHEN THEY BECOME WESTERLY. 

* WAVES: SIGNIFICANT ICE REMAINS ON THE LAKE AT THIS TIME AND 
  WAVES WILL BE LIMITED TO ICE FREE AREAS. HOWEVER...WAVES WILL 
  BE MINIMAL DUE TO SHORT FETCHES. 

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. 
  SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING 
  STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$
689 
WHUS71 KCLE 230852
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST THU JAN 23 2014

LEZ061-142>149-162>169-231700-
/O.CON.KCLE.GL.A.0003.140124T1800Z-140126T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST THU JAN 23 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS ARE EXPECTED TO INCREASE
  TO 35 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN
  GALE FORCE THROUGH SATURDAY MORNING WHEN THEY BECOME WESTERLY.

* WAVES: SIGNIFICANT ICE REMAINS ON THE LAKE AT THIS TIME AND 
  WAVES WILL BE LIMITED TO ICE FREE AREAS. HOWEVER...WAVES WILL 
  BE MINIMAL DUE TO SHORT FETCHES. 

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. 
  SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING 
  STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE
WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR
THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOMBARDY
274 
WHUS71 KCLE 231436
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
936 AM EST THU JAN 23 2014

LEZ061-142>149-162>169-232245-
/O.CON.KCLE.GL.A.0003.140124T1800Z-140126T0000Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
936 AM EST THU JAN 23 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS ARE EXPECTED TO INCREASE 
  TO 35 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO 
  REMAIN GALE FORCE THROUGH SATURDAY MORNING WHEN THEY BECOME 
  WESTERLY. 

* WAVES: SIGNIFICANT ICE REMAINS ON THE LAKE AT THIS TIME AND 
  WAVES WILL BE LIMITED TO ICE FREE AREAS. HOWEVER...WAVES WILL 
  BE MINIMAL DUE TO SHORT FETCHES. 

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. 
  SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING 
  STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE
ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$
015 
WHUS71 KCLE 232028
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
328 PM EST THU JAN 23 2014

LEZ061-142>149-162>169-240430-
/O.EXT.KCLE.GL.A.0003.140124T1800Z-140125T1700Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
328 PM EST THU JAN 23 2014

...GALE WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

THE GALE WATCH IS NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS ARE EXPECTED TO INCREASE
  TO 35 KNOT GALES FRIDAY AFTERNOON. WINDS ARE EXPECTED TO REMAIN
  GALE FORCE THROUGH SATURDAY MORNING.

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE
APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$
298 
WHUS71 KCLE 240218
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EST THU JAN 23 2014

LEZ061-142>149-162>169-241030-
/O.CON.KCLE.GL.A.0003.140124T1800Z-140125T1700Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
918 PM EST THU JAN 23 2014

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING. 

* WINDS: SOUTHWEST WINDS 15 TO 25 KNOTS ARE EXPECTED TO INCREASE 
  TO 35 KNOT GALES LATE FRIDAY AFTERNOON. WINDS ARE EXPECTED TO 
  REMAIN GALE FORCE THROUGH SATURDAY MORNING. 

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL 
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL 
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN 
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE
APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS.

&&

$$
807 
WHUS71 KCLE 240852
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
352 AM EST FRI JAN 24 2014

LEZ061-142>149-162>169-241700-
/O.UPG.KCLE.GL.A.0003.140124T1800Z-140125T1700Z/
/O.NEW.KCLE.GL.W.0005.140124T2000Z-140125T1200Z/
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
352 AM EST FRI JAN 24 2014

...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 7 AM EST
SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTHWEST WINDS 10 TO 20 KNOTS ARE EXPECTED TO INCREASE
  TO 35 KNOT GALES THIS AFTERNOON. WINDS ARE EXPECTED TO REMAIN GALE
  FORCE THROUGH SATURDAY MORNING.

* WAVES: THE LAKE IS MOSTLY ICE COVERED.

* ICE: DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL
  LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL
  LIKELY OPEN UP PORTIONS OF THE LAKE. SHIFTING ICE FLOES CAN
  CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT 
OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER
EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

&&

$$

LOMBARDY

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 22, 3:34 AM EST, 11 minutes earlier.

Area forecast discussion, Jan 22, 3:34 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
334 AM EST WED JAN 22 2014

.SYNOPSIS...
ARCTIC HIGH PRESSURE WILL MOVE ACROSS THE OHIO VALLEY TODAY...THEN
MOVE OFF THE SOUTHEAST COAST TONIGHT.  THIS WILL ALLOW A CLIPPER
SYSTEM TO MOVE ACROSS THE AREA OVERNIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WITH MOST LOCATIONS BETWEEN ZERO TO -5F LEFT THE WIND CHILL ADVISORY
GOING FOR THIS MORNING EVEN THOUGH THE WINDS ARE MARGINAL.  BUT EVEN
AFTER THE ADVISORY EXPIRES...WIND CHILL TEMPS WILL STILL REMAIN
BELOW ZERO OVER MOST OF THE AREA.

HIGH PRESSURE...NOW OVER THE MID MISSISSIPPI VALLEY...WILL MOVE
INTO THE OHIO VALLEY BY DAYBREAK CUTTING OFF THE SCATTERED LIGHT
SNOW OFF LAKE HURON.  LEFT CHANCE OF FLURRIES OVER THE CENTRAL AND
EASTERN LAKE SHORE COUNTIES FOR THIS MORNING.  HIGH PRESSURE WILL
MOVE QUICKLY EAST ALLOWING NEXT CLIPPER SYSTEM TO MOVE INTO THE
CENTRAL GREAT LAKES THIS AFTERNOON.  EXPECT SNOW TO MOVE INTO NW
OHIO LATE AFTERNOON OR EARLY EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
LITTLE CHANGE IN THE SHORT TERM AS LONG WAVE TROUGH WILL REMAIN OVER
THE GREAT LAKES ALLOWING A SERIES OF CLIPPERS TO MOVE ACROSS THE
AREA.  MODELS IN REASONABLY GOOD AGREEMENT ON THE TRACK AND TIMING
OF THE FIRST CLIPPER DUE TONIGHT.  MODELS MOVE LOW INTO NW OHIO
TOWARD MIDNIGHT LOCAL...THEN ACROSS NORTHERN OHIO INTO NW PA
OVERNIGHT.  EXPECT A QUICK INCH OR TWO FROM THE CLIPPER OVERNIGHT
WITH SOME LINGERING LAKE ENHANCED SNOW SHOWERS IN THE EAST LINGERING
INTO THURSDAY.  ANOTHER BREAK ON FRIDAY AS HIGH PRESSURE MOVES
ACROSS THE TENNESSEE VALLEY.  MODELS CONTINUE TO BE IN GOOD
AGREEMENT WITH ANOTHER SHOT OF ARCTIC AIR DUE ON SATURDAY...WITH THE
850MB TEMPS PLUNGING TO MINUS 24C BY DAYBREAK SUNDAY.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
UPPER LEVEL PATTERN KEEPS UPPER LEVEL TROUGH HOLDING TIGHT OVER THE
EASTERN UNITED STATES THROUGH THIS ENTIRE EXTENDED PERIOD. ANOTHER
SHORTWAVE TROUGH WILL DIG INTO THE EASTERN STATES BY TUESDAY MORNING
AND THIS WILL HELP TO REAMPLIFY THE RIDGE ALONG THE WEST COAST.

AS OF RIGHT NOW...THERE DOES NOT APPEAR TO BE ANY RELIEF IN SIGHT
FOR AN END TO THIS COLD WEATHER PATTERN THAT WE HAVE SEEN SO FAR. A
LOOK AT THE OVERALL UPPER LEVEL PATTERN OVER THE NORTHERN HEMISPHERE
INDICATES FLOW WILL BECOME MORE ZONAL IN VERY BROAD TROUGH OVER THE
ENTIRE UNITED STATES BY NEXT WEEKEND.

THE TREND INDICATES ANOTHER RIDGE WILL BUILD ALONG THE WEST COAST
AND THIS WILL ONLY HELP TO DEEPEN THE TROUGH ONCE AGAIN FOR THE
EASTERN UNITED STATES. ANOTHER ISSUE AT HAND IS HIGH PRESSURE IS
EXPECTED TO DEVELOP JUST NORTH OF THE BERING SEA AND DRIFT TOWARD
THE NORTH POLE.  LETS HOPE THIS LONG RESIDENT HIGH DOES NOT GET
CAUGHT UP IN THE MEAN FLOW AND HEAD OUR WAY. IT WILL HAVE PLENTY OF
TIME TO BUILD UP AN EXTREMELY COLD AIR MASS. KEEP THAT WOOD PILE
STOCKED...WE MAY BE IN FOR THE LONG HAUL.

MODELS INDICATE LOW PRESSURE WILL MOVE EAST ACROSS THE FORECAST AREA
ON SUNDAY AND BRING WITH IT ANOTHER ROUND OF SNOW TO THE FORECAST
AREA. FOLLOWING THE LOW WILL BE ANOTHER SURGE OF ARCTIC AIR THAT
WILL PUSH INTO MONDAY AND TUESDAY. YET ANOTHER LOW PRESSURE SYSTEM
WILL RACE IN BEHIND THE INITIAL LOW PRESSURE SYSTEM AND AFFECT THE
AREA BY WEDNESDAY.

I WILL KEEP A MENTION OF SNOW SHOWERS EACH DAY FOR THE EXTENDED
PERIOD. I PROBABLY COULD GO WITH LIKELY POPS FOR SUNDAY BUT WILL
JUST KEEP IT CHANCE FOR NOW UNTIL WE GET A BETTER LOOK AT THE EXACT
TRACK OF THE LOW AND MOISTURE SUPPORT ASSOCIATED WITH THE STORM
SYSTEM.

AS MENTIONED ABOVE...COLD AIR WILL RETURN FOR MONDAY AND TUESDAY AS
LOW PRESSURE EXITS TO THE EAST. 850 MB TEMPERATURES PLUMMET TO -20
TO -22 C ACROSS THE AREA BRINGING IN STRONG COLD AIR ADVECTION.
WARMER AIR STARTS TO RETURN AGAIN TUESDAY NIGHT INTO WEDNESDAY AHEAD
OF THE NEXT LOW PRESSURE SYSTEM.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
PATCHES OF STRATO CU CONTINUE TO FLOAT AROUND. EXPECT THESE
PATCHES TO SLOWLY DRIFT EAST OVERNIGHT AS THE FLOW BECOMES MORE
NW. EXPECT BKN CIGS ONCE IN A WHILE WITH CIGS SOMETIME MVFR. LOW
LEVEL DRY AIR SHOULD EVENTUALLY WIN OUT OVERNIGHT AND ALL AREAS
WILL BE VFR FOR A FEW HOURS LATE TONIGHT AND WED MORNING. MID LEVEL
CLOUDS FROM THE NEXT CLIPPER SYSTEM WILL ARRIVE THIS MORNING WITH
LOWER CIGS TOWARDS EVENING. BY THE END OF THE TAF PERIODS CIGS
SHOULD AGAIN BE MVFR OVER MUCH OF THE AREA. HAVE INCLUDED A
MENTION OF LIGHT SNOW IN THE TAFS. CHANCES WILL SPREAD FROM WEST
TO EAST BEGINNING LATE IN THE AFTERNOON. MOST OF THE PRECIP WILL
BE LIGHT WITH MAINLY MVFR VSBYS. LIGHT N TO NW FLOW WILL BECOME SW
TO S DURING THE DAY WEDNESDAY. SPEEDS WILL REMAIN UNDER 10 KNOTS.

OUTLOOK...NON VFR POSSIBLE AGAIN WEDNESDAY AFTERNOON THROUGH
THURSDAY NIGHT...AND AGAIN SATURDAY IN -SN.

&&

.MARINE...
WINDS WILL BE ON THE INCREASE THROUGH THE NEXT COUPLE DAYS AS HIGH
PRESSURE MOVES BY TO THE SOUTH AND LOW PRESSURE MOVES EAST ACROSS
THE GREAT LAKES REGION WITH ASSOCIATED COLD FRONT. EXPECTING WINDS
TO DEVELOP FROM THE SOUTHWEST FRIDAY INTO FRIDAY NIGHT AND BECOME
STRONG ENOUGH TO SUPPORT GALE FORCE WINDS. WINDS WILL DROP OFF FOR A
PERIOD DURING COLD FRONTAL PASSAGE ON SATURDAY MORNING AND THEN
INCREASE AGAIN TO GALES AFTER FRONTAL PASSAGE.  SO...WILL GO AHEAD
AND HOIST A GALE WATCH FOR FRIDAY AFTERNOON INTO SATURDAY. WINDS
SHOULD DIMINISH SATURDAY NIGHT BELOW GALE FORCE AND REMAIN THAT WAY
THROUGH SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR OHZ003-006>014-
     017>023-027>033-036>038-047-089.
PA...WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ001>003.
MARINE...GALE WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING FOR
     LEZ061-142>149-162>169.

&&

SYNOPSIS...DJB
NEAR TERM...DJB
SHORT TERM...DJB
LONG TERM...LOMBARDY
AVIATION...KUBINA
MARINE...LOMBARDY
Hazardous weather outlook, Jan 21, 3:53 AM EST, 23 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EST TUE JAN 21 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-220900-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
353 AM EST TUE JAN 21 2014

...WIND CHILL ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

ARCTIC AIR WILL LINGER OVER THE REGION FOR MUCH OF THE WEEK. HIGHS
WILL GENERALLY BE IN THE TEENS WITH SUB ZERO LOWS THURSDAY NIGHT.
WIND CHILL VALUES WILL RANGE FROM -5 TO -20. A WIND CHILL ADVISORY
MAY BE NEEDED AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-220900-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
353 AM EST TUE JAN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

Nearby

Gale Watches in Ohio, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.